Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 6, 2016, 2:23 PM CDT for Nowata County, Oklahoma. It took effect at Oct 6, 2016, 10:27 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 2:23 PM CDT (19:23 UTC)
- In effect from
- Oct 6, 2016, 10:27 PM CDT
- Expired
- Oct 8, 2016, 7:47 AM CDT
- In force
- 33 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Nowata County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 31.06 ft at Oct 7, 2016, 9:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
943 WGUS44 KTSA 061923 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 223 PM CDT THU OCT 6 2016 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-070323- /O.NEW.KTSA.FL.W.0020.161007T0327Z-161008T1007Z/ /LEPO2.2.ER.161007T0327Z.161007T1200Z.161008T0407Z.NO/ 223 PM CDT THU OCT 6 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Verdigris River near Lenapah * from this evening to late Friday night, or until the warning is cancelled. * At 2:00 PM Thursday, the stage was 13.86 feet. * Flood stage is 30.0 feet. * Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah is expected to rise above flood stage tonight and continue to rise to near 35.3 feet by Friday morning. This is based on the rainfall from early this morning and additional forecast rainfall expected tonight. The river is expected to fall below flood stage late Friday evening. * Impact...At 35.0 feet, serious flooding occurs in Nowata County between the Kansas border and headwaters of Lake Oologah. Many rural roads are closed. State Highway 10 is impassable at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
8 follow-up statements
460 WGUS84 KTSA 070115 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 815 PM CDT THU OCT 6 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-070915- /O.EXT.KTSA.FL.W.0020.161007T0439Z-161008T0756Z/ /LEPO2.2.ER.161007T0439Z.161007T1200Z.161008T0156Z.NO/ 815 PM CDT THU OCT 6 2016 The Flood Warning continues for The Verdigris River near Lenapah. * from this evening to late Friday night, or until the warning is cancelled. * At 8:00 PM Thursday, the stage was 24.27 feet. * Flood stage is 30.0 feet. * Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah is expected to rise above flood stage tonight and continue to rise to near 34.9 feet by Friday morning. The river is expected to fall below flood stage Friday evening. * Impact...At 34.0 feet, serious agricultural flooding occurs between the Kansas border and headwaters of Lake Oologah. State Highway 10 is impassable at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
166 WGUS84 KTSA 070646 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 146 AM CDT FRI OCT 7 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-071446- /O.EXT.KTSA.FL.W.0020.000000T0000Z-161008T0843Z/ /LEPO2.2.ER.161007T0900Z.161007T1800Z.161008T0243Z.NO/ 146 AM CDT FRI OCT 7 2016 ...Flood Warning extended until late tonight... The Flood Warning continues for The Verdigris River near Lenapah. * until late tonight, or until the warning is cancelled. * At 1:00 AM Friday, the stage was 27.78 feet. * Flood stage is 30.0 feet. * Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah is expected to rise above flood stage early this morning and continue to rise to near 33.6 feet by this afternoon. The river is expected to fall below flood stage tonight. * Impact...At 34.0 feet, serious agricultural flooding occurs between the Kansas border and headwaters of Lake Oologah. State Highway 10 is impassable at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
631 WGUS84 KTSA 071332 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 832 AM CDT FRI OCT 7 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-072132- /O.EXT.KTSA.FL.W.0020.000000T0000Z-161008T2037Z/ /LEPO2.2.ER.161007T1139Z.161008T0000Z.161008T1437Z.NO/ 832 AM CDT FRI OCT 7 2016 ...Flood Warning extended until Saturday afternoon... The Flood Warning continues for The Verdigris River near Lenapah. * until Saturday afternoon, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 30.25 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah will continue rising to near 32.5 feet this evening. The river is expected to fall below flood stage late Saturday morning. * Impact...At 32.0 feet, moderate flooding affects mainly farmland and rural roads. State Highway 10 is threatened by high water at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
137 WGUS84 KTSA 071859 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 PM CDT FRI OCT 7 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. Neosho River near Commerce affecting Ottawa County. OKC105-080259- /O.EXT.KTSA.FL.W.0020.000000T0000Z-161009T1014Z/ /LEPO2.2.ER.161007T1139Z.161008T0600Z.161009T0414Z.NO/ 159 PM CDT FRI OCT 7 2016 ...Flood Warning extended until late Saturday night... The Flood Warning continues for The Verdigris River near Lenapah. * until late Saturday night, or until the warning is cancelled. * At 1:00 PM Friday, the stage was 30.86 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah will continue rising to near 32.6 feet Saturday before dawn. The river is expected to fall below flood stage late Saturday evening. * Impact...At 32.0 feet, moderate flooding affects mainly farmland and rural roads. State Highway 10 is threatened by high water at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$ OKC115-080259- /O.EXT.KTSA.FL.W.0019.000000T0000Z-161012T0347Z/ /COMO2.2.ER.161007T0333Z.161009T0000Z.161011T2147Z.NO/ 159 PM CDT FRI OCT 7 2016 The Flood Warning continues for The Neosho River near Commerce. * until Tuesday evening, or until the warning is cancelled. * At 12:30 PM Friday, the stage was 18.81 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 20.4 feet Saturday evening. The river is expected to fall below flood stage Tuesday afternoon. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
239 WGUS84 KTSA 080103 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 803 PM CDT FRI OCT 7 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-080903- /O.CON.KTSA.FL.W.0020.000000T0000Z-161009T1014Z/ /LEPO2.2.ER.161007T1139Z.161008T0600Z.161009T0414Z.NO/ 803 PM CDT FRI OCT 7 2016 The Flood Warning continues for The Verdigris River near Lenapah. * until late Saturday night, or until the warning is cancelled. * At 7:00 PM Friday, the stage was 31.05 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Verdigris River near Lenapah will continue rising to near 32.6 feet Saturday before dawn. The river is expected to fall below flood stage late Saturday evening. * Impact...At 32.0 feet, moderate flooding affects mainly farmland and rural roads. State Highway 10 is threatened by high water at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
888 WGUS84 KTSA 080117 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 817 PM CDT FRI OCT 7 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-080917- /O.EXT.KTSA.FL.W.0020.000000T0000Z-161009T0712Z/ /LEPO2.1.ER.161007T1139Z.161008T0600Z.161009T0112Z.NO/ 817 PM CDT FRI OCT 7 2016 The Flood Warning continues for The Verdigris River near Lenapah. * until late Saturday night, or until the warning is cancelled. * At 8:00 PM Friday, the stage was 31.05 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Verdigris River near Lenapah will continue rising to near 31.3 feet Saturday before dawn. The river is expected to fall below flood stage Saturday evening. * Impact...At 32.0 feet, moderate flooding affects mainly farmland and rural roads. State Highway 10 is threatened by high water at a point 5 miles east of Lenapah. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
053 WGUS84 KTSA 080704 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 204 AM CDT SAT OCT 8 2016 ...The Flood Warning continues for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. Neosho River near Commerce affecting Ottawa County. OKC115-081504- /O.EXT.KTSA.FL.W.0019.000000T0000Z-161011T2347Z/ /COMO2.2.ER.161007T0333Z.161009T0600Z.161011T1747Z.NO/ 204 AM CDT SAT OCT 8 2016 The Flood Warning continues for The Neosho River near Commerce. * until Tuesday evening, or until the warning is cancelled. * At 1:30 AM Saturday, the stage was 19.46 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 20.0 feet Sunday before dawn. The river is expected to fall below flood stage early Tuesday afternoon. * Impact...At 20.0 feet, moderate agricultural flooding occurs. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be closed. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$ OKC105-081504- /O.EXT.KTSA.FL.W.0020.000000T0000Z-161009T0736Z/ /LEPO2.1.ER.161007T1139Z.161008T0115Z.161009T0136Z.NO/ 204 AM CDT SAT OCT 8 2016 ...Flood Warning extended until late tonight... The Flood Warning continues for The Verdigris River near Lenapah. * until late tonight, or until the warning is cancelled. * At 1:00 AM Saturday, the stage was 30.83 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring but the river is slowly falling. * Forecast...The Verdigris River near Lenapah will continue falling to below flood stage by this evening. * Impact...At 30.0 feet, minor flooding affects farmland and rural roads. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
315 WGUS84 KTSA 081247 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 747 AM CDT SAT OCT 8 2016 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Verdigris River near Lenapah affecting Nowata County. OKC105-081317- /O.CAN.KTSA.FL.W.0020.000000T0000Z-161009T0736Z/ /LEPO2.1.ER.161007T1139Z.161008T0115Z.161008T1047Z.NO/ 747 AM CDT SAT OCT 8 2016 The Flood Warning is cancelled for The Verdigris River near Lenapah. * At 7:00 AM Saturday, the stage was 29.72 feet. * Flood stage is 30.0 feet. * The river fell below flood stage early this morning. * Forecast...The Verdigris River near Lenapah will continue falling and remain below flood stage. * Impact...At 30.0 feet, minor flooding affects farmland and rural roads. && LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:49 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 6, 12:49 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1249 PM CDT THU OCT 6 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail until early evening. Scattered to numerous showers and thunderstorms will begin affecting the northeast Oklahoma TAF sites early this evening, with lesser impacts later tonight at the southeast Oklahoma and northwest Arkansas sites. A cold front will move across the area overnight, with MVFR ceilings in its wake. Ceilings will improve to VFR at the northeast Oklahoma terminals Friday morning. && .PREV DISCUSSION... /Issued 1152 AM CDT THU OCT 6 2016/ DISCUSSION... Showers and thunderstorms have just about exited the forecast area at this time. Outflow boundary has stalled and will likely move slowly north and weaken as the afternoon wears on. It is not out of the question that an isolated shower or storm could form near this retreating boundary late this afternoon, but the better storm chances will be in the far northwest corner of our forecast area towards sunset. Have made a few minor first period changes, with the rest of the forecast looking good at this time. Update on the way. TSA Watches/Warnings/Advisories... OK...None. AR...None. SHORT TERM...05 LONG TERM....14 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Oct 6, 1:11 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT THU OCT 6 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 111 PM CDT THU OCT 6 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44 AND WEST OF HIGHWAY 75. ONSET...LATE AFTERNOON SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...ALONG AND NORTHWEST OF INTERSTATE 44. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL BE POSITIONED NORTHWEST OF THE AREA. THESE THUNDERSTORMS WILL SPREAD TO THE SOUTH AND EAST INTO PARTS OF NORTHEAST OKLAHOMA PERHAPS AS EARLY AS THE LATE AFTERNOON...BUT MORE LIKELY...DURING THE EVENING HOURS TODAY. THERE IS ALSO A SMALL CHANCE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON NEAR AND JUST SOUTH OF THE KANSAS BORDER ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM THUNDERSTORMS EARLIER THIS MORNING. A FEW OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44...WITH HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN BEING THE PRIMARY THREATS. A VERY LOW RISK OF TORNADOES WILL ALSO EXIST IN THIS SAME AREA. THE AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO SPREAD TO THE SOUTH AND EAST THROUGH THE NIGHT...ALTHOUGH STORM COVERAGE AND THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO WANE AFTER MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS...BUT SEVERE WEATHER IS NOT EXPECTED. MUCH COOLER AND DRIER WEATHER WILL FOLLOW THE COLD FRONT FOR FRIDAY AFTERNOON INTO THE EARLY PART OF THE WEEKEND. A WARM UP WILL BEGIN THIS WEEKEND...WITH TEMPERATURES LIKELY TO BE WITHIN A FEW DEGREES OF NORMAL VALUES EARLY NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| Oct 6, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| Oct 6, 2:42 AM CDT | Special Weather Statement | TSA | Osage | 48 min |
| Oct 6, 4:16 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Oct 6, 4:57 AM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| Oct 6, 5:41 AM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Oct 6, 7:07 AM CDT | Special Weather Statement | TSA | Osage, Washington | 38 min |
| Oct 6, 7:23 AM CDT | Special Weather Statement | TSA | Pawnee | 52 min |
| Oct 6, 8:15 AM CDT | Special Weather Statement | TSA | Washington | 45 min |
| Oct 6, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Oct 6, 8:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 3 hr |
| Oct 6, 10:13 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Oct 6, 2:29 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Oct 6, 2:35 PM CDT | Flash Flood Watch | TSA | Nowata, Pawnee, Washington | 13 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.